ADVERTISEMENT
trentonbest

Lamictal side effects?

I was diagnosed yesterday with Generalized Seizures.  My doctor put me on Lamictal yesterday.  I was just wondering if anyone has experienced side effects with this medication, any complaints, or compliments with this medication.  Thank you.

Comments

Re: Lamictal side effects?

Hi, I've been tapering onto Lamictal, and am currently at 100 mg twice per day. It has been better than anything else I've tried (Dilantin, clonazepam, and clobazam/frisium) at controlling my seizures. I still get them but they are less frequent and less severe. I have noticed fatigue for a few days every time I've increased the dosage during the titration process, and now that I am at 100 mg twice per day I would say I have mild mental slowing, mild memory difficulties and mild headaches on occasion. But believe me, these have been small prices to pay for the control I am getting. My neuro. is in favor of monotherapy (which suits me just fine!), and since I don't have complete control yet my dose will eventually be 150 mg twice per day. Just make sure you follow the titration/tapering-on process properly: for example I started at 25 mg for 7 days, 25 mg 2x per day for 14 days, then increased by 25 mg every 10 days. As you probably know, this is to avoid a rash which can potentially be dangerous.

Re: Lamictal side effects?

Hello, I was just switched to Lamictal as well (along with Keppra), and I've been noticing some stomach pain along with mild/severe headaches. I'm only on the 25mg right now (slowly upping to 100mg), and have been on just Keppra and Depakote before......have you noticed any stomache pain with the Lamictal?

Best Regards,
Brandon

Re: Lamictal side effects?

No, I haven't had stomach pains. As you are on Keppra as well., is it possible the two are interacting? Or perhaps both of them have the potential to cause stomach pain, and adding in the lamictal has put you "over the threshold" for having stomach pain as a side-effect. Just guessing!

Re: Lamictal side effects?

I'm not sure....could be.....I'll bring that up with my doctor. Thank you for the advice!  :)

Best Regards,
Brandon

Re: Lamictal side effects?

No but I just started it Two days ago though.  I've already had a headache with this before, it was just mild, I think, like someone said in this Forum as well.  Is it bad stomach pain?  Or is it just mild?